MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25026UX
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent (des) to treat a severely tortuous, moderately calcified lesion located in the proximal right coronary artery (rca).The device was inspected with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.The rca ostium was difficult to engage with guide catheter.It was reported that stent deformation occurred in vivo during positioning/advancement.The device would not deliver to the calcified proximal rca.The device was then stretched and pulled off the balloon coming back into the guide catheter.The stent fell off the system fully in the forearm, and was retrieved through the sheath.The procedure was then finished.A non-medtronic stent was used.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: the lesion had 70% stenosis.Negative prep was performed with no issues noted.Resistance was encountered when advancing the device.It was difficult to engage a launcher guide catheter with the lesion.The stent was partially advanced into the lesion with the assistance of a non medtronic guide extension catheter but was unable to fully pass the lesion.On pullback the stent was noted to have elongated and partially dislodged off the balloon.Excessive force was not dictated in the case.Patient medical history provided.Image analysis: two still images were received for analysis.First depicts a dislodged stent held in a hemostat.Severe stretching and deformation is evident to the stent.Blood is evident on the stent.Second image depicts a dislodged stent in a vial.Severe stretching and deformation is evident to the stent.Blood is evident on the stent.Image analysis: one video showing the inflation of the balloon proximal to the location of the dislodged and deformed stent in the radial artery, was provided.The balloon is inflated to assist retrieval.Two other still images show the presence of the dislodged and deformed stent in the radial artery.The proximal and distal section of the stent do not appear deformed or elongated.But the mid portion of the stent is elongated and deformed.One still fluoroscopic image was provided of the rca but no procedural wire, delivery system or stent can be seen in the images.The vessel tortuosity and calcification is confirmed and based on the information provided from the account it suggests that the vessel morphology impacted on the events.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the device was then stretched and pulled off the balloon coming back into the non-mdt gec inside the launcher guide catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis summary: a dislodged stent was received for analysis, the delivery system did not return.Severe deformation and stretching evident to stent wraps.Additional information: annex d codes added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19113886
Report Number9612164-2024-01811
Device Sequence Number20757904
Product Code NIQ
UDI-Device Identifier00763000511326
UDI-Public00763000511326
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25026UX
Device Catalogue NumberONYXNG25026UX
Device Lot Number0012109277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer04/16/2024
04/30/2024
06/17/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date04/26/2024
05/21/2024
06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight48 KG